Israel Journal of Mathematics

, Volume 67, Issue 3, pp 287–290 | Cite as

On associative algebras satisfying the Engel condition

  • Aner Shalev
Article

Abstract

It is shown that every finitely generated associative algebra over a field of characteristicp>0 satisfying the Engel condition is Lie-nilpotent. It follows that the Engel condition is inherited from an algebraA to its group of units,U(A).

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [Am]
    S. A. Amitsur,On rings with identities, J. London Math. Soc.30 (1955), 464–470.MATHCrossRefMathSciNetGoogle Scholar
  2. [Ba]
    J. A. Bahturin,Lectures on Lie Algebras, Akademik-Verlag, Berlin, 1978.MATHGoogle Scholar
  3. [Br1]
    A. Braun,Lie rings and the Engel condition, J. Algebra31 (1974), 287–292.MATHCrossRefMathSciNetGoogle Scholar
  4. [Br2]
    A. Braun,The nilpotency of the radical in a finitely generated PI-ring, J. Algebra89 (1984), 375–396.MATHCrossRefMathSciNetGoogle Scholar
  5. [Co]
    P. M. Cohn,A non-nilpotent Lie ring satisfying the Engel condition and a non-nilpotent Engel group, Proc. Camb. Phil. Soc.51 (1955), 401–405.MATHGoogle Scholar
  6. [Gr]
    K. W. Gruenberg,Two theorems on Engel groups, Proc. Camb. Phil. Soc.49 (1953), 377–380.MATHMathSciNetCrossRefGoogle Scholar
  7. [GL]
    N. D. Gupta and F. Levin,On the Lie ideals of a ring, J. Algebra81 (1983), 225–231.MATHCrossRefMathSciNetGoogle Scholar
  8. [Hi]
    P. J. Higgins,Lie rings satisfying the Engel condition, Proc. Camb. Phil. Soc.50 (1954), 8–15.MATHMathSciNetGoogle Scholar
  9. [Ko1]
    A. I. Kostrikin,On the Burnside problem, Izv. Akad. Nauk SSSR, Ser. Mat.23, No. 1 (1959), 3–34.MATHMathSciNetGoogle Scholar
  10. [Ko2]
    A. I. Kostrikin,Around Burnside, Nauka, Moscow, 1986.MATHGoogle Scholar
  11. [Ra]
    Y. P. Razmyslov,On Lie algebras satisfying the Engel condition, Algebra and Logic10, No. 5 (1971), 21–29.MATHCrossRefMathSciNetGoogle Scholar
  12. [Ro]
    L. W. Rowen,Polynomial Identities in Ring Theory, Academic Press, New York, 1980.MATHGoogle Scholar
  13. [Ze]
    E. I. Zel’manov,On Engel Lie algebras, Sib. Mat. J.29, No. 5 (1988), 112–117.MathSciNetGoogle Scholar

Copyright information

© The Weizmann Science Press of Israel 1989

Authors and Affiliations

  • Aner Shalev
    • 1
  1. 1.Institute of Mathematics and Computer SciencesThe Hebrew University of Jerusalem, Givat RamJerusalemIsrael

Personalised recommendations